Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 247, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2005, 4:23 PM CDT for Fentress County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 15, 2005, 4:57 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 4:25 PM CDT | HAIL 0.75 | 15 S Jamestown, TN | LAW ENFORCEMENT REPORTED NEAR PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 152122 SVROHX TNC049-152200- /O.NEW.KOHX.SV.W.0247.050815T2123Z-050815T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 423 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FENTRESS COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF ALLARDT... OR ABOUT 14 MILES SOUTH OF JAMESTOWN...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF ALLARDT BY 500 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3627 8515 3612 8502 3625 8474 3644 8490 $$ 13
2 follow-up statements
000 WWUS54 KOHX 152136 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 436 PM CDT MON AUG 15 2005 TNC049-152200- /O.CON.KOHX.SV.W.0247.000000T0000Z-050815T2200Z/ FENTRESS TN- 436 PM CDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR SOUTHERN FENTRESS COUNTY... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF ALLARDT...OR ABOUT 13 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF ALLARDT BY 500 PM CDT LAT...LON 3627 8515 3612 8502 3625 8474 3644 8490 $$ 13
000 WWUS54 KOHX 152157 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 455 PM CDT MON AUG 15 2005 TNC049-152205- /O.CAN.KOHX.SV.W.0247.000000T0000Z-050815T2200Z/ FENTRESS TN- 455 PM CDT MON AUG 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FENTRESS COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. WHAT WAS LEFT OF THE STORM WAS LOCATED 10 MILES SOUTH OF JAMESTOWN. MOVEMENT CONTINUED TO THE NORTHEAST AT 5 MPH. LAT...LON 3627 8515 3612 8502 3625 8474 3644 8490 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:40 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 15, 2:40 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON AUG 15 2005 .DISCUSSION... LATEST ANALYSIS SHOWING MAIN FRONTAL BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH ANOTHER WEAK PRE-FRONTAL OUTFLOW SITTING FROM NEAR BNA DOWN TO NEAR MEM. AIRMASS REMAINS QUITE UNSTABLE WITH DEWS AROUND 70. THUS...SCATTERED TSTMS DEVELOPING CWA-WIDE. OUTFLOW BOUNDARY ALREADY ACROSS THE AREA AND WARM SECTOR AIRMASS WILL KEEP SCATTERED SHWRS/STRMS GOING INTO THE EVENING BUT THINGS LIKELY TO CALM DOWN SOME THIS EVENING WITH LOSS OF STRONG HEATING. WILL HOWEVER KEEP CHANCE IN TONIGHT. MEAN WHILE...MAIN LL BOUNDARY UP NORTH WILL BEGIN SLOW PUSH SOUTHWARD LATE TONIGHT AS UL SHORTWAVE DROPS INTO THE REGION. FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE NORTHERN CWA LATE TOMORROW AFTERNOON...WITH DEEPER MOISTURE WELL IN PLACE JUST AHEAD. INSTABILITY ON TUESDAY LITTLE LESS THAN TODAY BUT WITH BETTER LL FORCING AND DEEPER MOISTURE ...WILL BUMP POPS INTO LIKELY CATEGORY. FRONTAL BOUNDARY...WITH VERY LITTLE UL SUPPORT...WILL WORK SLOWLY ACROSS THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MID-STATE SHOULD BEGIN TO SEE SOME DRYING NORTH WEDNESDAY NIGHT HOWEVER. AT THIS POINT...PLAN ON LEAVING SCATTERED POPS RUNNING THROUGH THAT PERIOD...GRADUALLY LEANING HIGHER POPS EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 91 71 89 / 40 60 40 40 CLARKSVILLE 73 88 71 87 / 50 60 40 40 CROSSVILLE 69 86 67 83 / 30 60 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY INTO WEDNESDAY. GIRODO
In the hours before
Special weather statement, Aug 15, 2:10 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT MON AUG 15 2005 TNZ032-064-065-151945- DEKALB-PUTNAM-WHITE- 210 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST DEKALB COUNTY...MOVING INTO PUTNAM AND WHITE COUNTIES... AT ABOUT 205 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL AFFECT PUTNAM AND WHITE COUNTIES THROUGH 2:45 PM. THE THUNDERSTORMS ARE MOVING EAST AT 15 TO 20 MPH. ORCHANIAN
Special weather statement, Aug 15, 2:29 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 229 PM CDT MON AUG 15 2005 TNZ008-027-152025- DAVIDSON-SUMNER- 229 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST DAVIDSON COUNTY...MOVING INTO SUMNER COUNTY... AT ABOUT 225 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL AFFECT NORTHEAST DAVIDSON AND SUMNER COUNTY THROUGH 325 PM. THE THUNDERSTORMS ARE MOVING EAST AT 20 TO 25MPH. ORCHANIAN
Local storm report, Aug 15, 2:54 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
08/15/2005 WILLIAMSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TREE DOWN.
0250 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
08/15/2005 RUTHERFORD TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES DOWN IN LA VERGNE.
&&
ORCHANIANSpecial weather statement, Aug 15, 3:35 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON AUG 15 2005 TNZ028-152105- WILSON- 335 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER SOUTH CENTRAL WILSON COUNTY... AT ABOUT 330 PM...THUNDERSTORMS APPEARED TO HAVE WEAKEN ACROSS CENTRAL WILSON COUNTY BELOW SEVERE LIMITS. HOWEVER... EXPECT STRONG GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS THESE THUNDERSTORMS MOVE EAST AT 20 MPH AND AFFECT TOWNS SUCH AS LEBANON AND WATERTOWN THROUGH 405 PM. ORCHANIAN
Local storm report, Aug 15, 3:46 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
08/15/2005 DAVIDSON TN EMERGENCY MNGR
TREE DOWN ON OLD HICKORY BLVD IN NORTH CENTRAL DAVIDSON
COUNTY.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 27 min |
| Aug 14, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 36 min |
| Aug 14, 8:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 30 min |
| Aug 15, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Aug 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Aug 15, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 29 min |
| Aug 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Aug 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 15, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Aug 15, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 33 min |
| Aug 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.